MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30895998) was just delivered into the unspecified microcatheter (mc), the delivery wire of the coil was found to be separated from the introducer sheath prematurely.The physician retracted the coil and switched a new one, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30895998) but the same issue occurred.The doctor withdrew the second coil and changed to a third one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional information received on 06-nov-2023 indicated that a pre-deployment electrical check had been performed on the devices.The delivery wire of the coil was found to be separated from the introducer sheath prematurely.There had not been any attempts to detach the coil prior to the premature detachment.The coils did not prematurely detach, but rather prematurely separated from the introducer sheath.No additional intervention was required to remove the coils.There were no procedural delays due to the events.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was to the complaint file in which it was noted that the coil is no longer attached to the resistance heating (rh),and was not shown in the picture.The core wire was noted to have multiple kinked conditions along the entire length.No other damages were noted.A manufacturing record evaluation was performed for the finished device 30895998 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding a delivery system being separated from the introducer sheath was confirmed since the coil was noted to be already separated from the delivery system.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2023-00819.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30895998) was just delivered into the unspecified microcatheter (mc), the delivery wire of the coil was found to be separated from the introducer sheath prematurely.The physician retracted the coil and switched a new one, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30895998) but the same issue occurred.The doctor withdrew the second coil and changed to a third one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional information received on 06-nov-2023 indicated that a pre-deployment electrical check had been performed on the devices.The delivery wire of the coil was found to be separated from the introducer sheath prematurely.There had no been any attempts to detach the coil prior to the premature detachment.The coils did not prematurely detach, but rather prematurely separated from the introducer sheath.No additional intervention was required to remove the coils.There were no procedural delays due to the events.(b)(4).One picture was attached to the complaint file in which it was noted that the coil is no longer attached to the resistance heating (rh), and was not shown in the picture.The core wire was noted to have multiple kinked conditions along the entire length.No other damages were noted.A non-sterile galaxy g3 mini 1.5mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was returned separated from the delivery system.The core wire was noted to have multiple kinked conditions along its entire length.These conditions are consistent with the damages seen in the provided picture.The coil component was inspected under microscopic magnification, and it was noted to be severely stretched and already detached from the resistance heating (rh); this was noted not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated, which indicates that the coil was mechanically detached from the unit.Also, it was noted that as a result of coil stretching, the internal blue fiber was exposed, and it was found broken.The issue reported that the coil became prematurely separated from the introducer sheath was not confirmed since the delivery system was returned attached to the introducer sheath.The introducer component was confirmed to be undamaged, and the damages observed on the coil system were noted only on the portion of the device that was advanced out of the introducer.There is no indication that the issue reported in the complaint resulted from a defect inherently related to the device.Although no conclusion could be reached as to the cause of the conditions observed, the ifu contains the following cautions: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Coil stretching and premature detachment are known potential issues associated with the use of this device.These conditions and the kinking of the core wire were not originally reported in the complaint and are not considered related to the reported issue.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.A manufacturing record evaluation was performed, and no non-conformance's related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points along the manufacturing process to prevent damages such as coil stretching from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18103919
Report Number3008114965-2023-00820
Device Sequence Number20190702
Product Code KRD
UDI-Device Identifier10886704080145
UDI-Public10886704080145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberGLM915030
Device Lot Number30895998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/27/2023
12/22/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date11/27/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 1.5MM X 3CM.; UNSPECIFIED MICROCATHETER.
Patient SexUnknown